Alert archive / Alabama / River Flood Warnings in 2015

River Flood Warning 17, NWS Birmingham, AL

April 17, 20154 counties in Alabama

NWS Birmingham, AL issued this river flood warning at Apr 17, 2015, 9:17 AM CDT for 4 counties in Alabama. It took effect at Apr 20, 2015, 4:00 AM CDT. It was in force for 7 days.

The area

The outline as issued.

The facts

Issued
Apr 17, 2015, 9:17 AM CDT (14:17 UTC)
In effect from
Apr 20, 2015, 4:00 AM CDT
Expired
Apr 27, 2015, 4:00 AM CDT
In force
7 days
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Flood severity
Minor

Counties Greene County, AL, Hale County, AL, Marengo County, AL, Sumter County, AL

The radar

The Birmingham radar (KBMX), 146 km from the middle of the area, began a volume at 14:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tombigbee River at Demopolis Lock and Dam (DLDA1).

Action stage
68 ft
Minor stage
68 ft
Moderate stage
77 ft
Major stage
92 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02467000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

628 
WGUS44 KBMX 171417
FLWBMX


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE BIRMINGHAM AL 
917 AM CDT FRI APR 17 2015

...The National Weather Service in BIRMINGHAM AL has issued a Flood 
Warning for the following river in Alabama... 

  Tombigbee River At Demopolis Lock and Dam Affecting Greene...
  Hale...Marengo and Sumter Counties.

.Heavy rainfall of 2-4 inches has occurred over the past 24 hours
 over the Tombigbee basin...
and a flood warning is now in effect for the Tombigbee River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Saturday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-119-180217-
/O.NEW.KBMX.FL.W.0017.150420T0900Z-000000T0000Z/
/DLDA1.1.ER.150420T0900Z.150421T1800Z.000000T0000Z.NO/
917 AM CDT FRI APR 17 2015

The National Weather Service in BIRMINGHAM AL has issued a 

* Flood Warning for 
  The Tombigbee River At Demopolis Lock and Dam.
* from late Sunday night until further notice...or until the Warning 
  is cancelled.
* At 8:15 AM Friday the stage Was 51.2 feet. 
* Flood Stage is 68.0 feet. 
* Minor Flooding is forecast. 
* Forecast...Rise above Flood Stage by early Monday morning and 
  continue to rise to near 70.5 feet by early Tuesday afternoon.


&&

LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
          3241 8809 3253 8790         

$$
5 follow-up statements
004 
WGUS84 KBMX 180126
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
826 PM CDT FRI APR 17 2015


...The flood warning continues for the Tombigbee River At Demopolis 
Lock and Dam...

.Heavy rainfall of 2 to 4 inches has occurred over the past 24 hours
over the Tombigbee Basin...and a flood warning continues in effect for 
the Tombigbee River at Demopolis Lock and Dam.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Saturday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-119-181326-
/O.EXT.KBMX.FL.W.0017.150421T0224Z-150423T0240Z/
/DLDA1.1.ER.150421T0224Z.150421T1800Z.150422T1440Z.NO/
826 PM CDT FRI APR 17 2015

The FLood Warning continues for
  The Tombigbee River At Demopolis Lock and Dam.
* from Monday evening to Wednesday evening...or until the Warning is 
  cancelled.
* At  8:15 PM Friday The stage Was 56.0 feet. 
* Flood Stage is 68.0 feet. 
* Minor Flooding is forecast.
* Forecast...Rise above Flood Stage by Monday night and continue to 
  rise to near 68.7 feet by early Tuesday afternoon. The river will 
  fall below Flood Stage by late Wednesday morning.
* Impact...At 68.0 feet...Flooding of lowlands in the area occurs and 
  cattle should be moved to higher ground. 

&&

LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
          3241 8809 3253 8790         

$$
464 
WGUS84 KBMX 181418
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
918 AM CDT SAT APR 18 2015

...The Flood Warning continues for the Tombigbee River At Demopolis 
Lock and Dam...

.Heavy rainfall of 2 to 4 inches has occurred since Thursday over 
the Tombigbee basin...and a flood warning is now in effect for the
Tombigbee River at Demopolis Lock and Dam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Sunday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-119-190218-
/O.EXT.KBMX.FL.W.0017.150421T0900Z-150422T1959Z/
/DLDA1.1.ER.150421T0900Z.150421T1800Z.150422T0759Z.NO/
918 AM CDT SAT APR 18 2015

The Flood Warning continues for
  The Tombigbee River At Demopolis Lock and Dam.
* from late Monday night to Wednesday afternoon...or until the 
  warning is cancelled.
* At 8:15 AM Saturday the stage was 59.5 feet. 
* Flood Stage is 68.0 feet. 
* Minor Flooding is forecast.
* Forecast...Rise above Flood Stage by early Tuesday morning and 
  continue to rise to near 68.6 feet by early Tuesday afternoon. The 
  river will fall below Flood Stage by early Wednesday morning.
* Impact...At 68.0 feet...Flooding of lowlands in the area occurs and 
  cattle should be moved to higher ground. 

&&

LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
          3241 8809 3253 8790         

$$
570 
WGUS84 KBMX 191514
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1014 AM CDT SUN APR 19 2015


...The flood warning continues for the Tombigbee River At Bevill Lock
and Dam and Demopolis Lock and Dam...

.Heavy rainfall of 2 to 5 inches has occurred  
over the past few days over the Tombigbee Basin...
and a flood warning remains in effect for the Tombigbee River at Bevill
Lock and Dam and Demopolis Lock and Dam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Monday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-107-119-200314-
/O.EXT.KBMX.FL.W.0018.150420T1800Z-150421T1200Z/
/AVLA1.1.ER.150420T1800Z.150420T1800Z.150421T0000Z.NO/
1014 AM CDT SUN APR 19 2015

The Flood Warning continues for
  The Tombigbee River At Bevill Lock and Dam.
* from Monday afternoon to Tuesday morning...or until the warning is 
  cancelled.
* At 9:00 AM Sunday The stage was 118.7 feet. 
* Flood Stage is 122.0 feet. 
* Forecast...The river is expected to rise to near Flood Stage 
  tomorrow early afternoon.
* Impact...At 122.0 feet...Cattle in low-lying areas of Southern 
  Pickens County should be moved to higher ground. Cattle are cutoff 
  in lowlands of Southern Pickens County at stages above 122 feet.

&&

LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
          3301 8825 3320 8832         

$$

ALC063-065-091-119-200314-
/O.EXT.KBMX.FL.W.0017.150420T1720Z-150424T0159Z/
/DLDA1.1.ER.150420T1720Z.150421T1800Z.150423T1359Z.NO/
1014 AM CDT SUN APR 19 2015

...Flood Warning extended until Thursday evening...The Flood Warning 
continues for
  The Tombigbee River At Demopolis Lock and Dam.
* from Monday afternoon to Thursday evening...or until the warning is
  cancelled.
* At 9:15 AM Sunday the stage was 63.0 feet. 
* Flood Stage is 68.0 feet. 
* Minor Flooding is forecast.
* Forecast...Rise above Flood Stage by tomorrow early afternoon  and 
  continue to rise to near 69.9 feet by early Tuesday afternoon. The 
  river will fall below Flood Stage by Thursday morning.
* Impact...At 68.0 feet...Flooding of lowlands in the area occurs and 
  cattle should be moved to higher ground. 

&&

LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
          3241 8809 3253 8790         

$$
762 
WGUS84 KBMX 201437
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
937 AM CDT MON APR 20 2015


...The flood warning continues for the Tombigbee River At Demopolis 
Lock and Dam...

.Rises continue on the Tombigbee River at Demopolis Lock and Dam...
and a flood warning remains in effect there.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Tuesday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-119-210237-
/O.EXT.KBMX.FL.W.0017.150421T0600Z-150423T0430Z/
/DLDA1.1.ER.150421T0600Z.150421T1800Z.150422T1630Z.NO/
937 AM CDT MON APR 20 2015

The FLood Warning continues for
  The Tombigbee River At Demopolis Lock and Dam.
* from late tonight to Wednesday evening...or until the Warning is 
  cancelled.
* At 9:15 AM Monday The stage Was 66.8 feet. 
* Flood Stage is 68 feet. 
* Minor Flooding is forecast.
* Forecast...Rise above Flood Stage after midnight tonight and 
  continue to rise to near 68.6 feet by Tuesday afternoon. 
  The river will fall below Flood Stage by late Wednesday morning.
* Impact...At 68 feet...Flooding of lowlands in the area occurs and 
  cattle should be moved to higher ground. 

&&

LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
          3241 8809 3253 8790         

$$
970 
WGUS84 KBMX 210221
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
921 PM CDT MON APR 20 2015


...The flood warning is cancelled for the Tombigbee River At 
Demopolis Lock and Dam...

.The river is expected to crest just below flood stage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement is not expected at this time.

&&

ALC063-065-091-119-210251-
/O.CAN.KBMX.FL.W.0017.000000T0000Z-150423T0430Z/
/DLDA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
921 PM CDT MON APR 20 2015

The Flood Warning is cancelled for
  The Tombigbee River At Demopolis Lock and Dam.
* At  8:15 PM Monday The stage Was 67.5 feet. 
* Flood Stage is 68.0 feet. 
* Forecast...The river will crest below just Flood Stage tomorrow
  morning around 8 am.
* Impact...At 68.0 feet...Flooding of lowlands in the area occurs and 
  cattle should be moved to higher ground. 

&&

LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
          3241 8809 3253 8790         

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Apr 17, 6:45 AM CDT, 2 hours 32 minutes earlier.

Area forecast discussion, Apr 17, 6:45 AM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
645 AM CDT FRI APR 17 2015

.UPDATE...
AVIATION DISCUSSION.

&&

.DISCUSSION...

LOOKING AT THE RADAR THIS MORNING THERE IS AN AREA OF SHOWERS ACROSS
SOUTHWESTERN PORTIONS OF CENTRAL ALABAMA. RAINFALL RATES IN THIS
LOCATION ARE AROUND 0.25 TO 0.50 INCHES AN HOUR WITH RADAR
ESTIMATING AS MUCH AS 4 INCHES OF RAIN ACROSS PORTIONS OF SOUTHERN
MARENGO COUNTY. CURRENT WATER VAPOR IMAGERY AND RAP UPPER AIR
ANALYSIS INDICATES A CLOSED LOW CONTINUING ACROSS THE FOUR-CORNERS
REGION. CLOSER TO HOME A SHORTWAVE TROUGH CAN BE SEEN MOVING THROUGH
THE LOWER MISSISSIPPI RIVER VALLEY. AT THE SURFACE...THE BACK DOOR
COLD FRONT IS LOCATED JUST TO THE SOUTH AND WEST OF THE FORECAST
AREA. MODELS INDICATE THAT THIS FRONT WILL BECOME ESTABLISHED ALONG
THE NORTHERN GULF COAST WITH EASTERLY FLOW CONTINUING ACROSS THE
CENTRAL ALABAMA. THIS EASTERLY FLOW AND CONTINUING PRECIPITATION
WILL LIMIT TEMPERATURES TODAY AND EXPECT HIGHS WILL ONLY PUSH UP
INTO THE UPPER 60S AND LOWER 70S. RECENT MODEL RUNS HAVE BEEN RATHER
IMPRESSIVE WITH THE AMOUNT OF MOISTURE ACROSS THE SOUTHERN HALF OFF
THE CWA WITH PW VALUES RANGING FROM 1.5-1.75 INCHES WHICH IS NEAR
THE MAXIMUM VALUES OBSERVED FOR MID-APRIL. DUE TO THIS...WENT AHEAD
AND INCREASED POPS TO 70 PERCENT ACROSS THE SOUTHERN COUNTIES AND
EXPECT THESE VALUES MAY HAVE TO BE INCREASED IN FURTHER UPDATES. HI-
RES MODELS ARE FAIRLY AGGRESSIVE WITH THE AMOUNT OF PRECIPITATION
ACROSS THE SOUTHERN HALF OF THE CWA. THE MAIN FORECAST UNCERTAINTY
WILL BE IF THE BOUNDARY TO THE SOUTH AND ONGOING CONVECTION WILL CUT
THINGS OFF FURTHER TO THE NORTH. PW VALUES SHOULD DROP TONIGHT DOWN
INTO THE 1.2-1.3 INCH RANGE. IN ADDITION...MODELS INDICATE A WEAK
RIDGE WILL MOVE IN BETWEEN TWO SHORTWAVE TROUGHS. WITH THE SURFACE
BOUNDARY TO THE SOUTH...EXPECT THERE WILL BE A BRIEF BREAK IN THE
PRECIPITATION TONIGHT.

ON SATURDAY...THE CLOSED LOW FINALLY BEGINS TO EJECT TO THE EAST
WITH UPPER LEVEL FLOW BECOMING MORE SOUTHWESTERLY. MODELS INDICATE
THAT RELATIVELY DRIER AIR WILL REMAIN IN PLACE WITH EASTERLY FLOW AT
THE SURFACE AND THE SURFACE BOUNDARY TO THE SOUTH AND WEST. MODELS
HAVE BEEN TRENDING SLOWER AND SLOWER WITH THE RETURN OF
PRECIPITATION AND HAVE BACKED OFF ON POPS SLIGHTLY ON SATURDAY.
EXPECT SATURDAY MORNING WILL BE DRY ACROSS MOST OF THE AREA WITH
CHANCES FOR SHOWERS AND STORMS INCREASING FROM SOUTHWEST TO
NORTHEAST SATURDAY AFTERNOON INTO THE OVERNIGHT HOURS. THE SURFACE
BOUNDARY WILL SURGE NORTHWARD OVERNIGHT SATURDAY NIGHT INTO SUNDAY
MORNING WITH LOW LEVEL WINDS BECOMING SOUTHERLY. PW VALUES WILL
INCREASE TO OVER 1.75 INCHES WHICH WILL BE NEAR THE MAXIMUM VALUE
OBSERVED FOR MID-APRIL. DUE TO THIS...WENT AHEAD AND INCREASED POPS
TO 100 PERCENT ACROSS MOST OF THE AREA WITH WIDESPREAD SHOWERS AND
STORMS EXPECTED.

ON SUNDAY...AN ENHANCEMENT IN THE SUBTROPICAL JET WILL MOVE ACROSS
THE SOUTHEAST WITH 300MB WINDS INCREASING TO 70-90 KTS. THIS WILL
LEAD TO 0-6 KM BULK SHEAR VALUES RANGING FROM 40-50 KTS. MODEL
SOUNDINGS ALSO SHOW MID-LEVEL LAPSE RATES AROUND 7 DEG/KM BUT SOME
UNCERTAINTY EXISTS ON THE AMOUNT OF INSTABILITY DUE TO THE
WIDESPREAD RAINFALL EXPECTED SATURDAY NIGHT INTO SUNDAY MORNING. LOW
LEVEL SHEAR IS NOT ALL THAT IMPRESSIVE WITH LOW LEVEL WINDS BECOMING
MORE SOUTHWESTERLY AND UNIDIRECTIONAL. BASED ON THIS EXPECT THERE
WILL BE THE POSSIBILITY FOR A FEW STRONGER STORMS ON SUNDAY WITH
GUSTY WINDS AND SMALL HAIL BEING THE MAIN THREATS. FOR NOW...WILL
HOLD OFF ON MENTIONING ANYTHING IN THE HWO DUE TO THE UNCERTAINTY
WITH THE WIDESPREAD SHOWERS AND STORMS EXPECTED TO BE ONGOING SUNDAY
MORNING. THE COLD FRONT WILL FINALLY MOVE INTO THE AREA FROM THE
WEST ON MONDAY. MODELS INDICATE THAT THE DEEP LAYER SHEAR REMAINS
AROUND THE SAME IN THE 40-50 KT RANGE WITH DECENT MID-LEVEL LAPSE
RATES. WILL HAVE TO WATCH FOR THE POTENTIAL FOR STRONG TO MARGINALLY
SEVERE STORMS AGAIN ON MONDAY AFTERNOON AS THE COLD FRONT TRAVERSES
THE AREA. ONCE AGAIN GUSTY WINDS AND SMALL HAIL WILL BE THE MAIN
THREATS. CONFIDENCE REMAINS TOO LOW AT THIS TIME TO ADD TO THE HWO
BUT COULD SEE AN ADDITION IF MODEL TRENDS CONTINUE.

FINALLY DRIER AIR WILL MOVE INTO THE AREA LATE MONDAY. LOW
TEMPERATURES ON MONDAY MORNING WILL DROP DOWN INTO THE UPPER 40S AND
50S ACROSS THE FORECAST AREA. THE DRIER CONDITIONS WILL ONLY LAST
BRIEFLY AS MOISTURE INCREASES AND PRECIPITATION RETURNS TO THE
FORECAST ON THURSDAY.

05/MA

&&

.AVIATION...
12Z TAF DISCUSSION.

AREA OF RAIN SPREADING NORTH AND EAST THIS MORNING...COUPLED WITH
SCATTERED SHOWER DEVELOPMENT AHEAD OF THE RAIN AREA...WILL BE
AFFECTING MOST TERMINALS AT 12Z...AND ALL TERMINALS BY 14Z. DO NOT
EXPECT MUCH IMPROVEMENT IN CONDITIONS THRU THE DAY...WITH AT LEAST
MVFR CIGS ACROSS THE AREA IF NOT LOWER. RAIN AND OCCASIONAL
THUNDERSTORMS WILL AFFECT THE AREA...WITH ACTIVITY ENDING FROM
SOUTHWEST TO NORTHEAST BEGINNING LATE THIS AFTERNOON. AS RAIN
ENDS...EXPECT FOG TO BRING VIS AND CIGS DOWN OVERNIGHT TO IFR OR
LOWER.

14

 &&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     68  58  77  63  76 /  40  20  50 100  80
ANNISTON    70  59  77  64  77 /  50  20  40 100  80
BIRMINGHAM  70  60  77  65  77 /  50  20  50 100  70
TUSCALOOSA  74  63  77  65  79 /  60  30  60 100  70
CALERA      71  60  77  65  77 /  50  20  50 100  70
AUBURN      70  60  77  64  75 /  70  30  40  80  80
MONTGOMERY  72  62  79  66  80 /  70  30  60  80  70
TROY        72  62  79  66  78 /  70  30  60  80  80

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Apr 17, 5:30 AM CDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
530 AM CDT FRI APR 17 2015

ALZ011>015-017>050-181330-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
530 AM CDT FRI APR 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...OUTLOOK THROUGH TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 9:05 PM CDTAreal Flood AdvisoryBMXSumter3 hr
Apr 17, 6:25 AM CDTAreal Flood WarningBMXMarengo3 hr
Apr 17, 6:33 AM CDTAreal Flood AdvisoryBMXSumter3 hr
Apr 17, 7:51 AM CDTAreal Flood AdvisoryBMXDallas3 hr
Apr 17, 9:11 AM CDTRiver Flood WarningBMXGreene, Hale, Marengo8 days

Nearby

River Flood Warnings in Alabama, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.